Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 210, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 16, 2016, 6:52 PM CDT for Antelope County, Knox County, Pierce County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2016, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 16, 2016, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Antelope County, NE, Knox County, NE, Pierce County, NE
The radar
The Sioux Falls radar (KFSD), 170 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:36 PM CDT | HAIL 1.75 | 8 N Neligh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051
WUUS53 KOAX 162352
SVROAX
NEC003-107-139-170030-
/O.NEW.KOAX.SV.W.0210.160816T2352Z-160817T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
652 PM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PIERCE COUNTY IN NORTHEASTERN NEBRASKA...
SOUTHWESTERN KNOX COUNTY IN NORTHEASTERN NEBRASKA...
NORTHEASTERN ANTELOPE COUNTY IN NORTHEASTERN NEBRASKA...
* UNTIL 730 PM CDT
* AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CREIGHTON...OR 31 MILES EAST OF O'NEILL...MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BRUNSWICK...WINNETOON...ROYAL...BAZILE MILLS...ASHFALL
FOSSIL BEDS STATE HISTORICAL PARK AND THE HIGHWAY 14 AND 59
JUNCTION.
THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 338 AND
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4252 9821 4253 9788 4224 9782 4222 9811
TIME...MOT...LOC 2352Z 344DEG 16KT 4243 9803
HAIL...1.50IN
WIND...<50MPH
$$
DERGAN2 follow-up statements
345
WWUS53 KOAX 170005
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
705 PM CDT TUE AUG 16 2016
NEC003-107-139-170030-
/O.CON.KOAX.SV.W.0210.000000T0000Z-160817T0030Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
705 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL PIERCE...SOUTHWESTERN KNOX AND NORTHEASTERN ANTELOPE
COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CREIGHTON...OR 30 MILES EAST OF O'NEILL...MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...BRUNSWICK...ROYAL...ASHFALL FOSSIL BEDS STATE HISTORICAL
PARK AND THE HIGHWAY 14 AND 59 JUNCTION.
THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 338 AND
352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4252 9821 4250 9788 4224 9782 4222 9811
TIME...MOT...LOC 0005Z 344DEG 13KT 4240 9805
HAIL...1.50IN
WIND...<50MPH
$$
DERGAN177
WWUS53 KOAX 170022
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
722 PM CDT TUE AUG 16 2016
NEC003-107-139-170030-
/O.CON.KOAX.SV.W.0210.000000T0000Z-160817T0030Z/
PIERCE NE-KNOX NE-ANTELOPE NE-
722 PM CDT TUE AUG 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL PIERCE...SOUTHERN KNOX AND NORTHEASTERN ANTELOPE
COUNTIES...
AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ORCHARD...OR 32 MILES EAST OF O'NEILL...MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ROYAL AND ASHFALL FOSSIL BEDS STATE HISTORICAL PARK.
THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 338 AND
349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4249 9820 4242 9788 4224 9782 4222 9811
TIME...MOT...LOC 0022Z 347DEG 17KT 4231 9804
HAIL...1.50IN
WIND...60MPH
$$
DERGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:33 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 16, 6:33 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 633 PM CDT TUE AUG 16 2016 .SHORT TERM...(tonight through Friday) Issued at 345 PM CDT Tue Aug 16 2016 Forecast concerns tonight will be precipitation coverage/chance of thunderstorms. Latest radar/satellite imagery highlight a couple of areas of showers and thunderstorms. The area over the Omaha/Council Bluffs area has lingered through the afternoon hours and is in a fairly narrow area. Steep lapse rates remain in place with 13-16 deg dewpoints pooled in this area. mid level warm air advection persists this evening as they push eastward ahead of the mid level shortwave. The low level jet increases this evening across northeast Kansas and this could help promote thunderstorm activity. Recent experiment HRRR/SPC HRRR linger storms in southeast Nebraska and southwest Iowa. Will maintain isolated to scattered pops for this area. Other areas of concern are over parts of Minnesota. These storms are tracking south toward an area of favorable CAPE and along the instability axis. A 0-3km wind max is associated with the stronger cluster and tends to stay north of the area. SPC has broadened it's slight risk and the marginal risk remains in the area where we have storms mentioned. The experimental HRRR/SPC HRRR/RAP do hint at the potential for storms in northeast Nebraska into Iowa...so do mention pops here. The pesky trough shifts to the east Wednesday with mid level ridging, thus have a mainly dry forecast and high temperatures in the 80s to around 90. There is a slight chance for thunderstorms in northeast Nebraska late Wednesday night. The next best chance for thunderstorms will be Friday. The models have slowed the front down, however we do have likely rain chances for Friday afternoon for parts of the area. .LONG TERM...(Friday night through Tuesday) Issued at 345 PM CDT Tue Aug 16 2016 Thunderstorms continue Friday night as the leading portion of the h5 trough moves in. Trailing energy may linger the storm chances into Saturday, however there is good north flow behind the front. Much cooler for the weekend with highs in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 631 PM CDT Tue Aug 16 2016 VFR conditions are expected through the TAF period. Scattered thunderstorms are possible at the sites and did include a VCTS for KLNK AND KOMA for the evening. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...Kern
Hazardous weather outlook, Aug 16, 5:35 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 535 PM CDT TUE AUG 16 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-171245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 535 PM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE EVENING IN NORTHEAST NEBRASKA WITH LARGE HAIL THE PRIMARY THREAT. OTHER STRONG THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND SOUTH OF INTERSTATE 80. HOWEVER SEVERE STORMS ARE NOT LIKELY WITH THIS ACTIVITY. THEN AFTER MIDNIGHT...A FEW THUNDERSTORMS ARE STILL POSSIBLE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A WEAK SURFACE BOUNDARY SLIPS SOUTHEAST. THIS ACTIVITY SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS FROM LATE THURSDAY NIGHT INTO FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO A CHANCE FOR THUNDERSTORMS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
In the hours before
Local storm report, Aug 16, 5:41 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 SW SANTEE 42.80N 97.90W
08/16/2016 E1.75 INCH KNOX NE LAW ENFORCEMENT
&&
BKERNSpecial weather statement, Aug 16, 5:56 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
556 PM CDT TUE AUG 16 2016
NEZ011-162345-
KNOX NE-
556 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KNOX COUNTY UNTIL
645 PM CDT...
AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF VERDIGRE...OR 28 MILES NORTHEAST OF O'NEILL...MOVING
SOUTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...NIOBRARA...CENTER...WINNETOON...
BAZILE MILLS AND THE HIGHWAY 14 AND 59 JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 9790 4248 9766 4244 9809 4265 9830
4269 9830
TIME...MOT...LOC 2256Z 319DEG 14KT 4262 9814
DERGANSpecial weather statement, Aug 16, 6:41 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
641 PM CDT TUE AUG 16 2016
NEZ051-067-170030-
CASS NE-SAUNDERS NE-
641 PM CDT TUE AUG 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
SARPY...SOUTHERN SAUNDERS AND NORTHEASTERN LANCASTER COUNTIES UNTIL
730 PM CDT...
AT 641 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLAND...OR 19 MILES NORTHEAST OF LINCOLN...MOVING EAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHLAND...SOUTH BEND...
MAHONEY STATE PARK AND PLATTE RIVER STATE PARK.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 420 AND
426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4097 9646 4099 9647 4105 9645 4101 9624
4099 9622 4094 9621
TIME...MOT...LOC 2341Z 289DEG 6KT 4100 9640
DERGANLocal storm report, Aug 16, 6:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL WAVERLY 40.91N 96.53W
08/16/2016 E0.75 INCH LANCASTER NE LAW ENFORCEMENT
VIA STATE PATROL AT MILE MARKER 409
&&
BKERNSpecial weather statement, Aug 16, 6:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 649 PM CDT TUE AUG 16 2016 NEZ066-068-089-090-170030- JOHNSON NE-GAGE NE-LANCASTER NE-OTOE NE- 649 PM CDT TUE AUG 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAGE...NORTHWESTERN JOHNSON...SOUTHWESTERN OTOE AND SOUTHEASTERN LANCASTER COUNTIES UNTIL 730 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PANAMA...OR 19 MILES SOUTHEAST OF LINCOLN...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HICKMAN...FIRTH...STERLING...PANAMA...DOUGLAS...ADAMS AND WAGON TRAIN STATE RECREATION AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4046 9664 4065 9662 4064 9632 4044 9635 TIME...MOT...LOC 2349Z 274DEG 10KT 4056 9654 DERGAN
Local storm report, Aug 16, 6:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT TUE AUG 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NE CROFTON 42.83N 97.36W
08/16/2016 E1.75 INCH CEDAR NE PUBLIC
VIA SOCIAL MEDIA
&&
BKERNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:19 AM CDT | Special Weather Statement | OAX | Antelope | 26 min |
| Aug 16, 1:27 AM CDT | Special Weather Statement | OAX | Wayne | 33 min |
| Aug 16, 5:01 PM CDT | Special Weather Statement | OAX | Knox | 44 min |
| Aug 16, 5:11 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 49 min |
| Aug 16, 5:56 PM CDT | Special Weather Statement | OAX | Knox | 49 min |
| Aug 16, 6:04 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 26 min |
| Aug 16, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 40 min |
| Aug 16, 6:41 PM CDT | Special Weather Statement | OAX | Cass | 49 min |
| Aug 16, 6:49 PM CDT | Special Weather Statement | OAX | Johnson | 41 min |
| Aug 16, 6:54 PM CDT | Special Weather Statement | OAX | Knox | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.